PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

On the characteristic initial value problem for nonlinear symmetric hyperbolic systems, including Einstein equations

Volume 515 / 2016

Aurore Cabet, Piotr T. Chruściel, Roger Tagne Wafo Dissertationes Mathematicae 515 (2016), 1-67 MSC: Primary 35L45; Secondary 35L52, 58J45, 83C05. DOI: 10.4064/dm732-7-2015 Published online: 18 March 2016


We consider a characteristic initial value problem for a class of symmetric hyperbolic systems with initial data given on two smooth null intersecting characteristic surfaces. We prove existence of solutions on a future neighborhood of the initial surfaces. The result is applied to general semilinear wave equations, as well as the Einstein equations with or without sources, and conformal variations thereof.


  • Aurore CabetDépartement d’Informatique
    Université de Tours
    41000 Blois, France
  • Piotr T. ChruścielFaculty of Physics and Erwin Schrödinger Institute
    Universität Wien
    1090 Wien, Austria
  • Roger Tagne WafoDepartment of Mathematics and Computer Science
    Faculty of Science
    University of Douala
    P.O. Box 24157, Douala, Cameroon

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image